Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 32, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 5, 2006, 9:38 PM CDT for Brown County, Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2006, 9:38 PM CDT (02:38 UTC)
- Expired
- May 5, 2006, 10:30 PM CDT
- In force
- 52 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 91 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 9:40 PM CDT | HAIL 2.5 | Brownwood, TX | |
| May 5, 10:25 PM CDT | HAIL 2.5 | 5 W Brownwood, TX | TENNIS BALL SIZE HAIL REPORTED ON U.S. HIGHWAY 84 BETWEEN BROWNWOOD AND BANGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 1:08 PM CDT | Tornado Watch | SPC | 9 hr |
| May 5, 9:24 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSJT 060239 RRA
TORSJT
TXC049-060330-
/O.NEW.KSJT.TO.W.0032.060506T0238Z-060506T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
938 PM CDT FRI MAY 5 2006
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
BROWN COUNTY IN WEST CENTRAL TEXAS
* UNTIL 1030 PM CDT
* AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES SOUTH OF
BROWNWOOD...MOVING EAST AT 30 MPH. IN ADDITION...TENNIS BALL SIZE
HAIL HAS BEEN REPORTED...AND HAIL LARGER THAN BASEBALLS IS ALSO
POSSIBLE.
* THE TORNADO IS EXPECTED TO BE NEAR...
INDIAN CREEK BY 940 PM CDT
ZEPHYR BY 955 PM CDT
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.
LAT...LON 3195 9915 3156 9919 3151 9897 3169 9867
3186 9877
$$1 follow-up statement
000
WWUS54 KSJT 060305
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1002 PM CDT FRI MAY 5 2006
TXC049-060330-
/O.CON.KSJT.TO.W.0032.000000T0000Z-060506T0330Z/
BROWN TX-
1002 PM CDT FRI MAY 5 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR SOUTHERN
BROWN COUNTY...
AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED ALONG THE BROWN AND
MILLS COUNTY LINE ABOUT 7 MILES SOUTH OF ZEPHYR...OR ABOUT 12 MILES
SOUTHEAST OF BROWNWOOD...MOVING SOUTHEAST AT 25 MPH.
ALTHOUGH THE MAIN TORNADO THREAT IS PUSHING OUT OF BROWN COUNTY...
LARGE HAIL UP TO GOLFBALL SIZE WILL PERSIST IN SOUTHEAST BROWN
COUNTY THROUGH 1030 PM.
LAT...LON 3191 9893 3156 9919 3151 9897 3169 9867
3186 9877
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 5, 6:20 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, May 5, 6:20 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 620 PM CDT FRI MAY 5 2006 .AVIATION... SCT TSTMS DEVELOPING ACROSS THE BIG COUNTRY. TORNADO WATCH IN EFFECT FOR WEST CENTRAL TEXAS UNTIL 06/03Z. OTHER STORMS WILL DEVELOP FURTHER SOUTH ACROSS THE REMAINDER OF WEST CENTRAL TEXAS. STRONG UPPER LEVEL DYNAMICS ROTATING ACROSS THE AREA ALONG WITH SURFACE BOUNDARIES WILL RESULT IN POSSIBLE SEVERE WEATHER TONIGHT. CURRENTLY GOING WITH VRB35G45KT 3SM TSRAGR IN THE KABI TAF UNTIL 06/02Z. AREAS OF MVFR CIGS OF BKN020-030 WILL DEVELOP AFTER 06/03Z. && .PREV DISCUSSION... (ISSUED 142 PM CDT FRI MAY 5 2006) UPDATE... UPDATED ZONES TO ADD TORNADO WATCH HEADLINE. PREV DISCUSSION... (ISSUED 104 PM CDT FRI MAY 5 2006) SHORT TERM... ANOTHER ROUND OF SEVERE WEATHER LATE THIS AFTERNOON AND TONIGHT...AS SPC DAY 1 OUTLOOK HAS THE SOUTHERN HALF OF THE CWFA IN A MODERATE RISK. STORMS WILL FIRE ALONG NW-SE SURFACE BOUNDARY NEAR A KMAF-KSJT-BRADY LINE AND ALONG DRYLINE ACROSS EXTREME SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS. SUPERCELLS ARE A GOOD BET DUE TO SBCAPE VALUES OF 2000 TO 3000 J/KG AND 0-6KM SHEAR OF 50 TO 60 KNOTS. MAIN SEVERE THREATS WILL BE VERY LARGE HAIL AND DAMAGING WINDS. ALSO...0-3KM HODOGRAPHS SHOW GOOD CLOCKWISE TURNING WITH HELICITY VALUES OF 150 TO 300...SO THERE IS POTENTIAL FOR TORNADOES. LOW LEVEL MOISTURE AXIS IS CURRENTLY LOCATED ALONG A KCOT-KSOA-KINK-KHOB LINE. GOING WITH LKLY POPS ACROSS THE CWFA TONIGHT AS AN MCS WILL FORM BY 06/06Z AN MOVE EAST-SOUTHEAST TOWARD CENTRAL TEXAS. LOCALLY HEAVY RAIN WILL BE A POSSIBILITY DUE TO HIGH PW VALUES. WILL KEEP CHC POPS GOING FOR SATURDAY AS SOME INSTABILITY AND SHEAR STILL PRESENT ALONG WITH SURFACE BOUNDARY. LONG TERM... MAINLY SLGT CHC POPS FOR SATURDAY NIGHT THROUGH MONDAY NIGHT...THEN A DRY FORECAST TUESDAY THROUGH FRIDAY AS UPPER HEIGHTS BUILD AND MID LEVEL CAPPING INCREASES. HIGHS WILL BE IN THE LOWER TO MID 90S ACROSS MUCH OF THE AREA MONDAY THROUGH WEDNESDAY. COOL FRONT TO MOVE SOUTH ACROSS WEST CENTRAL TEXAS LATE NEXT WEEK...WITH HIGHS IN THE 80S THURSDAY AND FRIDAY. .SJT WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 10 PM FRIDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT...FISHER... HASKELL...IRION...JONES...KIMBLE...MASON...MCCULLOCH...MENARD... NOLAN...RUNNELS...SAN SABA...SCHLEICHER...SHACKELFORD... STERLING...SUTTON...TAYLOR...THROCKMORTON...AND TOM GREEN. &&
Hazardous weather outlook, May 5, 1:32 PM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 132 PM CDT FRI MAY 5 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-061930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 132 PM CDT FRI MAY 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR MUCH OF WEST CENTRAL TEXAS THROUGH LATE EVENING...ROUGHLY ALONG AND SOUTH OF INTERSTATE 20. INCREASING WIND SHEAR AND MODERATE TO HIGH ATMOSPHERIC INSTABILITY WILL LEAD TO A POTENTIAL FOR RAPIDLY DEVELOPING SUPERCELL THUNDERSTORMS AFTER 3 PM. VERY LARGE AND DESTRUCTIVE HAIL AND ISOLATED TORNADOES WILL BE THE PRIMARY SEVERE WEATHER THREATS. LOCALIZED FLASH FLOODING WILL BE ASSOCIATED WITH LONG LIVED SUPERCELL THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...MAINLY EAST OF AN ABILENE TO JUNCTION LINE. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED FROM THIS AFTERNOON INTO THE EARLY MORNING HOURS SATURDAY. 14
In the hours before
Local storm report, May 5, 8:52 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
852 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL COLEMAN 31.83N 99.43W
05/05/2006 E2.50 INCH COLEMAN TX FIRE DEPT/RESCUE
&&
PMCCULLOLocal storm report, May 5, 8:55 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
855 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM HAIL ROBY 32.75N 100.38W
05/05/2006 E1.00 INCH FISHER TX LAW ENFORCEMENT
&&
PMCCULLOSpecial weather statement, May 5, 9:02 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 902 PM CDT FRI MAY 5 2006 TXZ076-060300- CROCKETT TX- 902 PM CDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT FOR CROCKETT COUNTY... AT 857 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTH OF THE INTERSECTION OF RANCH ROAD 2083 AND HIGHWAY 405...OR ABOUT 27 MILES SOUTHEAST OF SHEFFIELD...MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF HIGHWAY 163 AND RANCH ROAD 1973 BY 940 PM CDT A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR WEST CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR WEST CENTRAL TEXAS.
Local storm report, May 5, 9:20 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
920 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM HAIL 3 NW BANGS 31.75N 99.17W
05/05/2006 E2.75 INCH BROWN TX AMATEUR RADIO
BASEBALL SIZE HAIL KNOCKED OUT CAR WINDSHIELD.
&&
PMCCULLOLocal storm report, May 5, 9:36 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
936 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL BROWNWOOD 31.71N 98.99W
05/05/2006 E2.50 INCH BROWN TX LAW ENFORCEMENT
TENNIS BALL SIZE HAIL FALLING WITH LITTLE OR NO RAIN
FALLING.
&&
PMCCULLOLocal storm report, May 5, 9:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
937 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL SWEETWATER 32.47N 100.40W
05/05/2006 E1.00 INCH NOLAN TX BROADCAST MEDIA
&&
14The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:04 PM CDT | Tornado Warning | SJT | Haskell | 41 min |
| May 5, 7:07 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 53 min |
| May 5, 7:12 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 48 min |
| May 5, 7:28 PM CDT | Tornado Warning | SJT | Jones | 47 min |
| May 5, 7:42 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 48 min |
| May 5, 7:43 PM CDT | Tornado Warning | SJT | Callahan | 32 min |
| May 5, 7:44 PM CDT | Tornado Warning | SJT | Haskell, Shackelford, Throckmorton | 46 min |
| May 5, 8:00 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 60 min |
| May 5, 8:09 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 66 min |
| May 5, 8:13 PM CDT | Tornado Warning | SJT | Crockett | 47 min |
| May 5, 8:14 PM CDT | Tornado Warning | SJT | Callahan, Jones, Shackelford, Taylor | 46 min |
| May 5, 8:22 PM CDT | Tornado Warning | SJT | Coleman, Runnels | 38 min |
| May 5, 8:25 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 50 min |
| May 5, 8:28 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 62 min |
| May 5, 8:34 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 41 min |
| May 5, 8:51 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan | 54 min |
| May 5, 8:56 PM CDT | Tornado Warning | SJT | Brown, Coleman | 49 min |
| May 5, 8:58 PM CDT | Tornado Warning | SJT | Callahan, Shackelford | 32 min |
| May 5, 9:03 PM CDT | Tornado Warning | SJT | Callahan, Taylor | 42 min |
| May 5, 9:19 PM CDT | Tornado Warning | SJT | Jones, Shackelford | 26 min |
| May 5, 9:25 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 35 min |
| May 5, 9:28 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 32 min |
| May 5, 9:38 PM CDT | Tornado Warning | SJT | Callahan, Coleman | 52 min |
| May 5, 9:45 PM CDT | Tornado Warning | SJT | Jones, Shackelford | 30 min |
| May 5, 10:03 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Nolan, Shackelford, Taylor | 27 min |
| May 5, 10:15 PM CDT | Tornado Warning | SJT | Runnels, Taylor | 30 min |
| May 5, 10:16 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 59 min |
| May 5, 10:24 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 51 min |
| May 5, 10:31 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman, Shackelford, Taylor | 59 min |
| May 5, 10:33 PM CDT | Flash Flood Warning | SJT | Brown | 4 hr |
| May 5, 10:42 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 63 min |
| May 5, 11:09 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 51 min |
| May 5, 11:36 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, Concho, McCulloch, Runnels, San Saba | 54 min |
| May 6, 12:29 AM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 61 min |
| May 6, 1:04 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 26 min |
| May 6, 1:10 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 50 min |
| May 6, 2:04 AM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 116 min |
| May 6, 2:11 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, Menard | 53 min |
| May 6, 5:03 AM CDT | Severe Thunderstorm Warning | SJT | Menard | 42 min |
| May 6, 6:00 AM CDT | Severe Thunderstorm Warning | SJT | Mason, Menard | 30 min |
| May 6, 2:18 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 42 min |
| May 6, 3:13 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 47 min |
| May 6, 3:48 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 27 min |
| May 6, 4:14 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 31 min |
| May 6, 4:45 PM CDT | Severe Thunderstorm Warning | SJT | Mason, San Saba | 30 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.